Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 27, 2006, 3:45 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 27, 2006, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 271946 SVRMFL FLC021-272015- /O.NEW.KMFL.SV.W.0087.060727T1945Z-060727T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 345 PM EDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUAIL CREEK ESTATES...OR ABOUT 6 MILES SOUTHEAST OF BONITA SPRINGS...AND MOVING WEST AT 15 MPH. * THE STORM WILL AFFECT... QUAIL CREEK ESTATES VANDERBILT BEACH NORTH NAPLES PELICAN BAY SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2622 8162 2632 8162 2631 8184 2620 8181 $$ RM
1 follow-up statement
000 WWUS52 KMFL 272009 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 408 PM EDT THU JUL 27 2006 FLC021-272018- /O.EXP.KMFL.SV.W.0087.000000T0000Z-060727T2015Z/ COLLIER FL- 408 PM EDT THU JUL 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY EXPIRES AT 415 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING IS WEAKENING AND IS MOVING OVER THE COASTAL WATERS NORTH OF VANDERBILT BEACH. THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2622 8162 2632 8162 2631 8184 2620 8181 $$ RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:09 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 27, 2:09 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT THU JUL 27 2006 .DISCUSSION... HIGH PRESSURE WAS STILL LOCATED OVER NORTH CENTRAL FLORIDA EARLY THIS AFTERNOON...AS THE MID TO UPPER LEVEL THROUGH OF LOW PRESSURE WAS LOCATED OVER CENTRAL FLORIDA. THE EAST COAST SEA BREEZE WAS ALSO MOVING WEST THROUGH THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS AFTERNOON...AS THE WEST COAST SEA BREEZE WAS DEVELOPING ALONG THE WEST COAST AREAS OF THE CWA. THESE FEATURES WAS HELPING TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND PUSH WEST OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA THROUGH THE AFTERNOON HOURS...AS THE TROUGH OF LOW PRESSURE MOVES SLOWLY SOUTH INTO LAKE OKEECHOBEE AND THE SEA BREEZES/LAKE BREEZE COLLIDED OVER THE WESTERN AREAS. SO WILL CONTINUE TO KEEP THE SCATTERED POPS OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA THIS AFTERNOON...AND THE NORTHERN METRO AREAS OF PALM BEACH COUNTY. THE MID TO UPPER LEVEL THROUGH OF LOW PRESSURE SHOULD DISSIPATE TONIGHT OVER THE LAKE OKEECHOBEE REGION...AS THE SURFACE RIDGE OF HIGH PRESSURE REMAIN NEARLY STATIONARY OVER NORTH CENTRAL FLORIDA THROUGH FRIDAY NIGHT. THIS WILL KEEP THE WINDS OVER THE CWA MAINLY EASTERLY...AND ALLOW FOR MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR OVER THE INTERIOR AND WEST COAST AREAS ON FRIDAY. THE TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA EARLY THIS AFTERNOON IS NOW FORECASTED TO MOVE THROUGH THE WESTERN CARIBBEAN SEA FRIDAY NIGHT...BUT SHOULD REMAIN MOSTLY SOUTH OF THE CWA DUE TO THE HIGH PRESSURE OVER NORTH CENTRAL FLORIDA. THE NORTHERLY PORTION OF THE WAVE COULD STILL MOVE THROUGH THE AREA FRIDAY NIGHT AND EARLY SATURDAY MORNING HELPING TO ENHANCE THE TROPICAL MOISTURE OVER THE CWA ON SATURDAY. SO HAVE INCREASE THE POPS FOR SATURDAY TO SCATTERED OVER MOST OF THE CWA...EXPECT NUMEROUS OVER THE WESTERN AREAS OF THE CWA DUE TO THE SEA BREEZE COLLISIONS OVER THIS AREA. DRIER AIR OVER THE CENTRAL ATLANTIC WATERS BEHIND THE TROPICAL WAVE SHOULD THEN MOVE INTO SOUTH FLORIDA FOR SUNDAY. SO HAVE LOWER THE POPS A LITTLE BIT BELOW CLIMO FOR SUNDAY FOR THIS TIME OF YEAR. .EXTENDED FORECAST... THE DRIER AIR WILL THEN MOVE INTO THE GULF OF MEXICO EARLY NEXT WEEK...AS THE SURFACE HIGH WILL REMAIN NEARLY STATIONARY OVER CENTRAL FLORIDA. THIS WILL ALLOW FOR SOUTH FLORIDA TO RETURN TO A SUMMER TIME WEATHER PATTERN FOR MOST OF NEXT WEEK. && .MARINE... THE WINDS WILL REMAIN MAINLY EAST THROUGH THE WEEKEND INTO EARLY NEXT WEEK AT 10 TO 15 KNOTS...AS THE SURFACE HIGH WILL BE OVER NORTH CENTRAL FLORIDA. THE ONLY EXCEPTION TO THIS IS FOR FRIDAY NIGHT INTO SATURDAY...AS THE NORTHERN PORTION OF A TROPICAL WAVE OVER EASTERN CARIBBEAN SEA SHOULD BE MOVING THROUGH THE CWA WATERS ALLOWING FOR THE WINDS TO SHIFT TO A NORTHEAST DIRECTION FRIDAY NIGHT. THE SEAS SHOULD ALSO REMAIN BELOW 6 FEET THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SO BOATING WEATHER SHOULD BE GOOD THIS WEEKEND INTO EARLY NEXT WEEK...EXCEPT IN THE SHOWERS AND THUNDERSTORMS THAT DEVELOP WITH THE TROPICAL WAVE...AND THE DIURNAL ACTIVITY THAT OCCURS OVER THE SOUTH FLORIDA WATERS EACH DAY. && .FIRE WEATHER... THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AS THE TROPICAL MOISTURE WILL REMAIN OVER THE CWA. SO NO PROBLEMS ARE EXPECTED AT THIS TIME WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 90 80 90 / 20 30 30 40 FORT LAUDERDALE 81 90 81 90 / 20 30 30 40 MIAMI 80 91 80 91 / 20 30 30 40 NAPLES 76 92 76 92 / 40 50 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, Jul 27, 10:47 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1047 AM EDT THU JUL 27 2006 FLZ063-066>075-281000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1042 AM EDT THU JUL 27 2006 ...SCATTERED THUNDERSTORMS ACROSS INTERIOR AND WEST COAST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON OVER INTERIOR SECTIONS AND THEN MOVE TOWARD THE WEST COAST OF SOUTH FLORIDA THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY IS MOST LIKELY TO OCCUR FROM PALM BEACH COUNTY SOUTHWEST TO COLLIER COUNTY INCLUDING THE LAKE OKKECHOBEE REGION. ANY STORM THAT DEVELOPS IS EXPECTED TO MOVE FROM THE NORTHEAST AND EAST AT 5 TO 10 MPH. WIND: SOME THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS AS HIGH AS 40 TO 50 MPH POSSIBLE. HAIL: ANY STORM DEVELOPING THIS AFTERNOON COULD ALSO PRODUCE SMALL HAIL (PEA SIZE OR LESS) MAINLY ACROSS THE INTERIOR AND SOUTH WEST COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, FAVORING THE INTERIOR AND SOUTHWEST GULF COASTAL AREAS DURING THE AFTERNOON AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ACROSS ALL OF SOUTH FLORIDA DURING THE WEEKEND AS A TROPICAL WAVE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Jul 27, 2:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM MARINE TSTM WIND CLEWISTON 26.75N 80.94W
07/27/2006 M40 MPH HENDRY FL MESONET
&&
DGSpecial weather statement, Jul 27, 2:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 255 PM EDT THU JUL 27 2006 FLZ066-069-070-272000- HENDRY FL-EASTERN COLLIER FL-WESTERN COLLIER FL- 255 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS IN THE NAPLES AREA... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MILES CITY TO GOODLAND...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF IMMOKALEE TO MARCO ISLAND. THIS ACTIVITY IS PROPAGATING TOWARDS THE WEST AT ABOUT 5 TO 10 MPH. AREAS LIKELY TO BE AFFECTED BY THIS ACTIVITY INCLUDE MARCO ISLAND...NAPLES...AND AREAS TO THE EAST ALONG AND ON EITHER SIDE OF INTERSTATE 75. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. SMALL HAIL IS ALSO POSSIBLE WITH ANY OF THIS ACTIVITY. RESIDENTS SHOULD REMAIN ON THE ALERT IN CASE THE STORMS INTENSITY AND A WARNING IS NEEDED. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:33 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 27, 3:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 27, 4:33 PM EDT | Special Marine Warning | MFL | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.